Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

New irrationality measures for $ q$-logarithms


Authors: Tapani Matala-aho, Keijo Väänänen and Wadim Zudilin
Journal: Math. Comp. 75 (2006), 879-889
MSC (2000): Primary 11J82, 33D15
DOI: https://doi.org/10.1090/S0025-5718-05-01812-0
Published electronically: December 20, 2005
MathSciNet review: 2196997
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The three main methods used in diophantine analysis of $ q$-series are combined to obtain new upper bounds for irrationality measures of the values of the $ q$-logarithm function

$\displaystyle \ln _{q}(1-z)=\sum _{\nu =1}^{\infty }\frac{z^{\nu }q^{\nu }}{1-q^{\nu }}, \qquad \vert z\vert\leqslant 1,$

when $ p=1/q\in \mathbb{Z}\setminus \{0,\pm 1\}$ and $ z\in \mathbb{Q}$.


References [Enhancements On Off] (What's this?)

  • [As] W. Van Assche, Little $ q$-Legendre polynomials and irrationality of certain Lambert series, Ramanujan J. 5 (3) (2001), 295-310. MR 1876702 (2002k:11124)
  • [Ba] E. Bavencoffe, Plus petit commun multiple de suites de polynômes, Ann. Fac. Sci. Toulouse Math. 1 (2) (1992), 147-168. MR 1202069 (93m:11021)
  • [Bo] P. Borwein, On the irrationality of $ \sum (1/(q^{n}+r))$, J. Number Theory 37 (1991), 253-259. MR 1096442 (92b:11046)
  • [BV] P. Bundschuh and K. Väänänen, Arithmetical investigations of a certain infinite product, Compositio Math. 91 (1994), 175-199. MR 1273648 (95e:11081)
  • [GR] G. Gasper and M. Rahman, Basic hypergeometric series, Encyclopedia of Mathematics and its Applications, vol. 35, Cambridge Univ. Press, Cambridge, 1990. MR 1052153 (91d:33034)
  • [Ge] A.O. Gel$ '$fond, On functions assuming integral values, Mat. Zametki [Math. Notes] 1 (5) (1967), 509-513. MR 0215795 (35:6630)
  • [Ha] M. Hata, Legendre type polynomials and irrationality measures, J. Reine Angew. Math. 407 (1) (1990), 99-125. MR 1048530 (91i:11081)
  • [MP] T. Matala-aho and M. Prévost, Quantitative irrationality for sums of reciprocals of Fibonacci and Lucas numbers, Ramanujan J. 11 (2006).
  • [MV] T. Matala-aho and K. Väänänen, On approximation measures of $ q$-logarithms, Bull. Austral. Math. Soc. 58 (1998), 15-31. MR 1633740 (99e:11098)
  • [Ru] E.A. Rukhadze, A lower bound for the approximation of $ \ln 2$ by rational numbers, Vestnik Moskov. Univ. Ser. I Mat. Mekh. [Moscow Univ. Math. Bull.] (6) (1987), 25-29. MR 0922879 (89b:11064)
  • [Z1] W. Zudilin, Remarks on irrationality of $ q$-harmonic series, Manuscripta Math. 107 (4) (2002), 463-477. MR 1906771 (2003f:11103)
  • [Z2] W. Zudilin, Heine's basic transform and a permutation group for $ q$-harmonic series, Acta Arith. 111 (2) (2004), 153-164. MR 2039419 (2005f:11148)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11J82, 33D15

Retrieve articles in all journals with MSC (2000): 11J82, 33D15


Additional Information

Tapani Matala-aho
Affiliation: Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, 90014 Oulu, Finland
Email: tma@sun3.oulu.fi

Keijo Väänänen
Affiliation: Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, 90014 Oulu, Finland
Email: kvaanane@sun3.oulu.fi

Wadim Zudilin
Affiliation: Department of Mechanics and Mathematics, Moscow Lomonosov State University, Vorobiovy Gory, GSP-2, 119992 Moscow, Russia
Email: wadim@ips.ras.ru

DOI: https://doi.org/10.1090/S0025-5718-05-01812-0
Received by editor(s): June 16, 2004
Received by editor(s) in revised form: March 10, 2005
Published electronically: December 20, 2005
Additional Notes: This work is supported by an Alexander von Humboldt research fellowship and partially supported by grant no. 03-01-00359 of the Russian Foundation for Basic Research
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society